Alert archive / South Carolina / Tornado Warnings in 2008
Tornado Warning 37, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 11, 2008, 5:49 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 5:49 PM EDT (21:49 UTC)
- Expired
- May 11, 2008, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:02 PM EDT | FUNNEL CLOUD | Adams Run, SC | LOCAL MEDIA REPORTED FUNNEL CLOUD AND WALL CLOUD OVER ADAMS RUN SOUTH CAROLINA. |
| May 11, 6:10 PM EDT | TORNADO | 1 Se Hollywood, SC | LOCAL MEDIA REPORTED A TORNADO ALONG HIGHWAY 162 LESS THAN 1 MILE SOUTH SOUTHEAST OF HOLLYWOOD SOUTH CAROLINA. |
| May 11, 6:12 PM EDT | TORNADO 2 | 1 Wnw Wadmalaw Island, SC | A CONFIRMED EF-2 TORNADO INITIALLY TOUCHED DOWN ALONG BEARS BLUFF ROAD ON WADMALAW ISLAND AND TRAVELED EAST APPROXIMATELY 12 MILES BEFORE LIFTING JUST SOUTH OF THE CHARLESTON EXECUTIVE AIRPORT. THE WIDTH OF THE TORNADO REACHED A MAXIMUM OF ONE MILE AS IT CROSS |
| May 11, 6:13 PM EDT | TSTM WND DMG | Wadmalaw Island, SC | POSSIBLE TORNADO AT THE LONG CREEK PLANTATION. DOZENS OF TREES DOWN WITH SEVERAL HOMES DAMAGED. |
| May 11, 6:13 PM EDT | TORNADO | 2 Sw Johns Island, SC | LOCAL TV STATION REPORTS BETWEEN 15 AND 20 STRUCTURES DAMAGED ON MAYORS BLUFF ROAD AND MAYBANK PASS. |
| May 11, 6:13 PM EDT | TORNADO | Wadmalaw Island, SC | PUBLIC REPORTED POSSIBLE TORNADO AT RESIDENCE WITH SEVERAL TREES SNAPPED AND SEVERAL TREE BRANCHES DOWN IN YARD. |
| May 11, 6:20 PM EDT | TORNADO | 1 S Johns Island, SC | LOCAL MEDIA REPORTED TORNADO ON THE GROUND ON THE STONO BRIDGE. |
| May 11, 6:25 PM EDT | TORNADO | Rockville, SC | CHARLESTON COUNTY SHERIFF OFFICE REPORTS A POSSIBLE TORNADO AT 4897 MAYBANK HIGHWAY. NO KNOWN DAMAGE OR INJURIES AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:42 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 112150
TORCHS
SCC019-029-112230-
/O.NEW.KCHS.TO.W.0037.080511T2149Z-080511T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
JACKSONBORO...OR ABOUT 18 MILES SOUTHEAST OF WALTERBORO...MOVING
EAST AT 53 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
JACKSONBORO...
ADAMS RUN...
YONGES ISLAND...MEGGETT...
WADMALAW ISLAND...ROCKVILLE...
JOHNS ISLAND...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3270 8058 3279 8051 3274 7986 3271 7986
3265 7991 3263 7996 3263 7999 3261 7998
3260 8000 3260 8006 3257 8011
TIME...MOT...LOC 2149Z 278DEG 46KT 3272 8044
$$
JAQ3 follow-up statements
000
WWUS52 KCHS 112203
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT SUN MAY 11 2008
SCC029-112212-
/O.CAN.KCHS.TO.W.0037.000000T0000Z-080511T2230Z/
COLLETON SC-
602 PM EDT SUN MAY 11 2008
...THE TORNADO WARNING FOR EAST CENTRAL COLLETON COUNTY HAS BEEN
CANCELLED...
AT 602 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
TORNADO WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3269 8041 3278 8038 3274 7986 3271 7986
3265 7991 3263 7999 3261 7998 3260 8000
3260 8006 3257 8011
TIME...MOT...LOC 2202Z 277DEG 44KT 3270 8029
$$
SCC019-112230-
/O.CON.KCHS.TO.W.0037.000000T0000Z-080511T2230Z/
CHARLESTON SC-
602 PM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHWESTERN CHARLESTON COUNTY...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ADAMS RUN...OR
ABOUT 15 MILES NORTH OF EDISTO BEACH...MOVING EAST AT 51 MPH.
LOCAL MEDIA REPORTS A FUNNEL CLOUD OVER ADAMS RUN. THIS STORM COULD
FORM A TORNADO AT ANY TIME.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...FOLLY BEACH...HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...KIAWAH
ISLAND...MEGGETT...RAVENEL...WADMALAW ISLAND AND YONGES ISLAND.
IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO
THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3269 8041 3278 8038 3274 7986 3271 7986
3265 7991 3263 7999 3261 7998 3260 8000
3260 8006 3257 8011
TIME...MOT...LOC 2202Z 277DEG 44KT 3270 8029
$$
JAQ000
WWUS52 KCHS 112213
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT SUN MAY 11 2008
SCC019-112230-
/O.CON.KCHS.TO.W.0037.000000T0000Z-080511T2230Z/
CHARLESTON SC-
611 PM EDT SUN MAY 11 2008
...TORNADO ON THE GROUND IN CHARLESTON COUNTY...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTH
CENTRAL CHARLESTON COUNTY...
AT 609 PM EDT...LOCAL MEDIA REPORTED A TORNADO ON THE GROUND IN
HOLLYWOOD. THIS TORNADO IS MOVING EAST AT 47 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...
MEGGETT...WADMALAW ISLAND AND YONGES ISLAND.
THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF
YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3268 8030 3277 8025 3274 7986 3271 7986
3265 7991 3263 7999 3261 7998 3260 8000
3260 8006 3257 8011
TIME...MOT...LOC 2211Z 271DEG 41KT 3270 8018
$$
JAQ000
WWUS52 KCHS 112222
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SUN MAY 11 2008
SCC019-112230-
/O.CON.KCHS.TO.W.0037.000000T0000Z-080511T2230Z/
CHARLESTON SC-
620 PM EDT SUN MAY 11 2008
...TORNADO REMAINS ON THE GROUND IN CHARLESTON COUNTY...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTH
CENTRAL CHARLESTON COUNTY...
AT 618 PM EDT...LOCAL MEDIA HAD REPORTED A TORNADO ON THE GROUND ON
JOHNS ISLAND. THIS TORNADO IS MOVING EAST AT 47 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND AND WADMALAW
ISLAND.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8021 3276 8014 3274 7986 3271 7986
3265 7991 3263 7999 3261 7998 3260 8000
3260 8006 3259 8009
TIME...MOT...LOC 2220Z 271DEG 41KT 3270 8006
$$
JAQWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 11, 4:08 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 11, 4:08 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SUN MAY 11 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON THEN A
STRONG COLD FRONT WILL SWEEP THROUGH THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY...PERSISTING THROUGH
WEDNESDAY. ANOTHER FRONT MAY AFFECT THE REGION LATE IN THE WEEK
OR OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW STRONG TO SEVERE STORMS CONTINUE AHEAD OF A STRONG COLD
FRONT IN A MODERATELY UNSTABLE...HIGHLY SHEARED ENVIRONMENT. THIS
ACTIVITY WILL CONTINUE TO TREK QUICKLY THROUGH THE AREA LATE THIS
AFTERNOON. COLD FROPA EXPECTED BY 00Z WITH RAPIDLY CLEARING SKIES.
TEMPS WILL DROP INTO THE 50S MOST AREAS WITH STRONG COLD
ADVECTION.
WINDS WILL BE QUITE GUSTY OVERNIGHT WITH STRONGEST WINDS RIGHT
ALONG THE COAST WITH THE LAND/SEA INTERFACE. HAVE EXTENDED WIND
ADVISORY FOR COASTAL SC THROUGH TONIGHT. LAKE WIND RUNS THROUGH
MONDAY FOR LAKE MOULTRIE. DEEP MIXING OVER THE WARM LAKE WATERS
WILL ALLOW MUCH OF THE 40-45 KT 925 MB WIND ENERGY TO COME DOWN TO
THE SURFACE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DESPITE CONSIDERABLE COLD ADVECTION MONDAY...STRONG DOWNSLOPE FLOW
WILL SOMEWHAT COUNTERACT THE COLD AIR WITH SOME POTENTIAL TO MAKE
IT INTO THE 80S IN SOME AREAS. WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY. LAKE WIND ADVISORY WILL CONTINUE THROUGH MON
AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UNSEASONABLY COOL WEATHER ON TAP MON NIGHT WITH LOWS REACHING
INTO THE UPPER 40S INLAND AS HIGH PRES MOVES IN FROM THE N AND W.
FAIR WEATHER WILL THEN CONTINUE TUE INTO WED WITH A SLOW WARM-UP
ANTICIPATED AS THE HIGH PRES SLIDES OFFSHORE ALLOWING A WARMER SLY
FLOW TO SET UP...ALTHOUGH TEMPS LOOK TO REMAIN BELOW NORMAL
THROUGH WED. OUR NEXT RAIN CHANCES LOOK TO COME AS EARLY AS WED
NIGHT AS ANOTHER FRONT APPROACHES FROM THE W. UNSETTLED WEATHER
LOOKS TO PERSIST THROUGH SAT AS THE FRONT MOVES INTO THE AREA AND
STALLS ALLOWING A FEW WAVES OF LOW PRESSURE TO RIDE ALONG IT.
IMPROVING CONDITIONS SHOULD RETURN SUN AS THE UPPER TROUGH SHIFTS
OFFSHORE.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION SHOULD MISS BOTH TERMS THIS AFTERNOON. GUSTY WINDS THE
MAIN CONCERN OVERNIGHT INTO MONDAY WITH STRONG COLD AIR ADVECTION
BEHIND A COLD FRONT. CLEARING EXPECTED OVERNIGHT WITH STRONG
SUBSIDENCE.
EXTENDED AVIATION OUTLOOK...VFR CONDS EXCEPT POSSIBLE MVFR CONDS IN
SH/TSTMS THU/FRI.
&&
.MARINE...
STRONG COLD FRONT ADVANCING INTO EASTERN GA AND SHOULD BE PUSHING
OFF THE COAST DURING THE EVENING. THE STRONG GUSTY WINDS OVER THE
WATERS FROM EARLIER WERE DUE TO A RAPIDLY DEEPENING MESOSCALE LOW
ALONG THE WARM FRONT. THIS IS NOW PUSHING OFF TO THE NORTH AND
WINDS HAVE SUBSTANTIALLY DECREASED OVER THE WATERS. ANOTHER RAPID
RAMP-UP IS EXPECTED LATE THIS EVENING WHEN STRONG COLD ADVECTION
MOVES OVER THE WATERS. 925 MB WINDS PROGGED AT 40-50 KT. DUE TO
THE WATERS NOW BEING QUITE WARM...FAVORABLE MIXING PROFILES
EXPECTED TO BRING MUCH OF THE MOMENTUM TO THE SURFACE OVERNIGHT.
SOLID GALE CONDITIONS APPEAR LIKELY ALL WATERS. THE BIGGEST IF IS
IN THE HARBOR DUE TO THE FLOW ORIGINATING FROM LAND. BEST CHANCE
FOR GALES WILL BE IN GUSTS. HAVE HOISTED GALE WARNINGS ALL WATERS.
CONDITIONS BEGIN TO IMPROVE MON MORNING WITH THE OFFSHORE GA
WATERS IMPROVING DURING THE AFTERNOON.
SCA CONDS WIND DOWN MON NIGHT WITH CONDS REMAINING BELOW SCA
LEVELS THROUGH WED NIGHT AS HIGH PRES SLIDES OVER THE WATERS.
WINDS WILL LIKELY RAMP UP AGAIN THU/FRI AS THE HIGH SLIPS OFFSHORE
BUT MUCH DEPENDS ON THE EXACT EVOLUTION OF AT LEAST ONE SURFACE
LOW MOVING THROUGH THE CAROLINAS. MAY SEE SCA CONDS RETURN FOR AT
LEAST THE OUTER GA WATERS DURING THIS TIME.
&&
FIRE WEATHER...CRITICAL WINDS ARE EXPECTED ACROSS ALL AREAS MON WITH
CRITICAL HUMIDITIES MAINLY W OF INTERSTATE 95. HOWEVER...BASED ON
RECENT RAINFALL AND DISCUSSION WITH LOCAL FIRE OFFICIALS...THERE IS
NO NEED FOR ANY RED FLAG WARNINGS OR FIRE DANGER STATEMENTS AT THIS
TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ114>119-
137>141.
SC...LAKE WIND ADVISORY UNTIL 4 PM EDT MONDAY FOR SCZ045.
WIND ADVISORY UNTIL 5 AM EDT MONDAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL 11 AM EDT MONDAY FOR AMZ330-350-352-354.
TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR AMZ354.
GALE WARNING UNTIL 4 PM EDT MONDAY FOR AMZ374.
&&
JRL/RJBHazardous weather outlook, May 11, 3:21 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT SUN MAY 11 2008 GAZ087-088-099>101-SCZ040-042>044-047-051-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-COASTAL JASPER- 321 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ114>119-137>141-121000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 321 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS WILL LEAD TO SOME STRONG THUNDERSTORMS INTO EARLY EVENING...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-121000- BERKELEY- 321 PM EDT SUN MAY 11 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>050-121000- BEAUFORT-COASTAL COLLETON-CHARLESTON- 321 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 321 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS MAY DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 321 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 321 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 11, 4:39 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT SUN MAY 11 2008 GAZ137>141-112115- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 439 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF TOWNSEND...OR ABOUT OVER GARDI...MOVING EAST AT 61 MPH. AREAS IN AND AROUND EULONIA...HALFMOON LANDING...JONES...PINE HARBOR...RETREAT...SHELLMAN BLUFF...SOUTH NEWPORT AND TOWNSEND WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
Special weather statement, May 11, 4:46 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT SUN MAY 11 2008 SCZ044-045-112145- BERKELEY-DORCHESTER- 446 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 545 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DORCHESTER...OR ABOUT 10 MILES SOUTHEAST OF SAINT GEORGE...MOVING EAST AT 60 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...DORCHESTER...GIVHANS... HARLEYVILLE...JEDBURG...KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS... RIDGEVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A PERSONAL FLOATATION DEVICE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 4:49 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 2 NNW DARIEN 31.40N 81.45W
05/11/2008 E1.75 INCH MCINTOSH GA TRAINED SPOTTER
&&
33Local storm report, May 11, 5:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 3 NNW EULONIA 31.57N 81.45W
05/11/2008 E0.25 INCH MCINTOSH GA TRAINED SPOTTER
&&
33Special weather statement, May 11, 5:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 519 PM EDT SUN MAY 11 2008 SCZ045-112145- BERKELEY- 519 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FAREWELL CORNER...OR ABOUT 16 MILES SOUTHEAST OF SAINT STEPHEN...MOVING EAST AT 59 MPH. AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
Special weather statement, May 11, 5:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT SUN MAY 11 2008 SCZ043-044-050-112145- CHARLESTON-DORCHESTER-INLAND COLLETON- 521 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DRAWDY...OR ABOUT OVER WALTERBORO...MOVING EAST AT 51 MPH. AREAS IN AND AROUND COTTAGEVILLE...DELEMAR CROSSROADS...RITTER AND ROUND O WILL BE IMPACTED THROUGH 545 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| May 11, 1:15 AM EDT | Special Marine Warning | CHS | 90 min | |
| May 11, 2:16 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 44 min |
| May 11, 3:00 AM EDT | Special Marine Warning | CHS | 60 min | |
| May 11, 3:07 AM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 23 min |
| May 11, 3:26 AM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 49 min |
| May 11, 3:53 AM EDT | Special Marine Warning | CHS | 67 min | |
| May 11, 4:07 AM EDT | Special Marine Warning | CHS | 53 min | |
| May 11, 4:12 AM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 33 min |
| May 11, 4:17 AM EDT | High Wind Watch | CHS | Berkeley | 12 hr |
| May 11, 4:41 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 34 min |
| May 11, 4:59 AM EDT | Special Marine Warning | CHS | 61 min | |
| May 11, 5:08 AM EDT | Tornado Warning | CHS | Berkeley | 52 min |
| May 11, 5:10 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| May 11, 5:13 AM EDT | Tornado Warning | CHS | Charleston | 32 min |
| May 11, 5:52 AM EDT | Special Marine Warning | CHS | 53 min | |
| May 11, 5:58 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 32 min |
| May 11, 6:41 AM EDT | Special Marine Warning | CHS | 49 min | |
| May 11, 7:39 AM EDT | Tornado Warning | CHS | Allendale, Colleton, Hampton, Jasper | 66 min |
| May 11, 7:48 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 57 min |
| May 11, 7:53 AM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 52 min |
| May 11, 8:24 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 36 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 41 min |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 19 min |
| May 11, 8:53 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 52 min |
| May 11, 9:08 AM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 10:09 AM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 11:13 AM EDT | Special Marine Warning | CHS | 63 min | |
| May 11, 2:34 PM EDT | Special Marine Warning | CHS | 56 min | |
| May 11, 3:49 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 50 min |
| May 11, 6:04 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 35 min |
| May 11, 6:25 PM EDT | Special Marine Warning | CHS | 68 min | |
| May 11, 6:33 PM EDT | Tornado Warning | CHS | Charleston | 14 min |
| May 11, 6:49 PM EDT | Areal Flood Advisory | CHS | Charleston | 36 min |
| May 11, 7:04 PM EDT | Special Marine Warning | CHS | 86 min |
Nearby
Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.